Share This Article:

Possible Metformin-Induced Toe Nails Disorder

Full-Text HTML XML Download Download as PDF (Size:159KB) PP. 275-276
DOI: 10.4236/pp.2013.43039    4,029 Downloads   6,090 Views Citations
Author(s)

ABSTRACT

The aim of this article was to report a case of toe nails disorder associated with metformin use in an elderly patient with type2diabetes. Two years ago, after receiving metformin 0.5 g three times daily for 6 months, a 60-year-old Chinese man found his ten toe nails gradually thickened and yellowed (especially two thumbs). The symptoms improved and recovered after metformin discontinuance. Half year ago, metformin 0.5 g three times daily adopted again and toe nails disorder occurred again. Physician modified the therapy plan and replaced metformin with acarbose to control blood glucose level of this patient. According to the follow up 3 months after his discharge, ten toe nails recovered significantly and new parts of the nails were normal. Nail disorder was rarely reported in the worldwide, but the physicians should keep awareness of this adverse drug reaction (ADR), proper actions should be taken once it occurred to avoid unnecessary suffering of the patient.

Cite this paper

M. Lu, Y. Zhou and Y. Cui, "Possible Metformin-Induced Toe Nails Disorder," Pharmacology & Pharmacy, Vol. 4 No. 3, 2013, pp. 275-276. doi: 10.4236/pp.2013.43039.

Copyright © 2019 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.